Health knowledge made personal
Join this community!
› Share page:

To Synthroid or not to Synthroid?


Posted by 2Yutes

ok.  38 year old male, 345 pounds.  TSH = 21 but fluctuates wildly between 5 and 23 but lately has been more in the 20's. 

TPO, TG and TSI antibodies are all through the roof.  Diagnosed Hashimoto's AND Graves. 

Free T4 just barely fell into the low range last week for the first time ever.  For last 5 years it was always low normal, around .9 - 1.1 - last week it was .7 confirmed with follow up.  Free T3 is always right in the middle of the range.  Testosterone is non-existant - 214, reference 300 - 900 approx. 

LH and FSH both barely low outside range.  No Pit tumor shown on non-contrast MRI.  Prolactin has been just slightly high on several occasions.  AM Cortisol is usually at the very top of the normal range.

Symptoms include heart palpitations, shakiness at times, hot, tired, leg weakness and slight tremor in legs and arms.  I feel hyper most of the time but look hypo and my numbers suggest hypo.  On occasion I feel very hypo - sleepy, tired, foggy.  Skin is thick/flaky with some excema.

Had 3 24 hour urinary Cortisols - 1 was high (70 in a range of 10-50) and the other two were dead center normal.

Am I just hypo and take Synthroid or do I in fact have Graves' and do not take Synthroid or could it be something else all together?  I worry about taking Synthroid with all the heart palps I get now and the spurts of shakiness/tremor that I get weekly - unless this of course is all caused by hypoT.  I tried Synthroid about 3 years ago and it felt like I was totally wired just a few hours after taking it.  I know everyone says that's impossible but it happened to me 3 different times I tried starting it.

Any ideas?  Thanks!

 
Post an answer
Write a comment: